Anyone ever take Paxil and get chest pains and/or irregular heart beat?
I was taking only 5mg for a month and to be taken by ambulance because of horrible chest pain - thought I was having a heart attack. I stayed in the hospital and had a negative angiogram. One dr told me it could be skipped beats that caused it. Please anyone with answers write back!
Sorry to hear of your bad reaction but I can certainly relate because I had taken Lexapro and on my first dose I had a severe tightness and burning in my chest and my heart was racing, felt like I was going to jump out of my skin. I think my pulse stayed up around 100 for several hours. So, I called my doctor and told him what was going on and he said to take another and see what happens or he said I could try Paxil. I told him absolutely not! When something affects me like that I'm not ever touching it again and he didn't care for my attitude but it scared me to death. My whole family was scared to death and my youngest daughter begged me to not take anymore and I said you don't have to worry I won't.
But I was told later, not by any medical professional, that SSRI's can have that kind of affect on you if you don't need them. So, I'm not saying that they don't work for people but since I have an inner ear disorder and my nervous system stays stimulated with anxiety then they certainly did not work for me. I read on the side effects that they can cause anxiety, dizziness and raise blood pressure. I'm certainly not going to touch them ever again and I would say that if you are still experiencing chest pain and other reactions that you probably just can't take it. Good luck. I know now that when I take something even just over the counter medications it's like my body thinks it has to react. My husband thinks I bring it on myself but I just sit and wait for a reaction.
So many antidepressants cause anxiety in the beginning of starting it. It is not surprising for people to get anxiety for the first three weeks or first month of taking it. At the same time, if this continues, then its probably wise to switch meds on docs advice. Sometimes some meds work better than others, each person is unique. Personally I suffer both from depression and anxiety, but have had some serious health problems in the past. I know how much anxiety sucks, but sometimes it does feel like a heart attack. My good friend takes Paxil and when he first started taking it, he said he had chest pain and more anxiety than usual. He is doing great now on Paxil. My advice is to keep in touch with your doc. If you dont feel comfortable with the one you have, consider a second oppinion. Hope that helps. Best wishes...and good luck. Let me know how it turns out for you with the Paxil. Ok?
Thank you for your reply. I have been taking the Paxil for almost two months now. It has definitely gotten better and I think my body has adjusted. I also try to get in some orange juice or a banana for some extra potassium which helps.